Avastin decision

I have just had full hysterectomy and omentum removed as part of my treatment for stage III OC and about to start three stages of chemo to hopefully remove the remaining traces.

I have been told that funding approval has been given for me to start a course of avastin.

Should I be celebrating or are the side effects too risky.

I assume I would not get maintenance treatment, or even that I should.

What bothers me most is I have read that after avastin treatment ends, if the tumours do come back they come back with a vengeance.

Quite simply is there any evidence for this?

Thanks

9 Replies

oldestnewest
  • Hi I am one of the support line nurses at Ovacome and if you would like to discuss this further do please give us a ring on 08453710554 Mon-Fri 10-5.

    I think you should feel pleased that you have access to Avastin. Most people do not appear to have too many side effects and if you do experience them you can always discuss this with your specialist as to what can be done to minimise them.

    On stopping the Avastin the reason the cancer MAY come back is that the blood supply that has prevented the cancer from continuing to grow may re group. However quite a few people who have standard chemotherapy of Carboplatin and Taxol without Avastin will be put in remission, so the addition of Avastin won't necessarily mean it comes back with avengance. Again if you would liek to discuss thuis further do get back to us

    Best Wishes

    Ruth

  • Hi Ruth,

    I had stage three ovarian cancer. Everything was removed etc.

    I have gone through chemo with avastin. I am now after a 1 and 1/2 years on avastin experiencing serious side affects. My right side of my body I have neuropathy in my hand both feet and I have serious pain in my right arm shoulder and back area.

    Also my blood pressure has gone from 119 /88 to 150/90

    I am very concerned. They told me I would be on the Avastin for the rest of my life. I can barely walk. I want to stop the avastin and see if my side affects change. I have not discussed this with my doctor yet. I am now taking opiates for pain and I just know I am headed for blood pressure meds.

    My ca125 has remained at seven the entire time. Help!

  • Dear Ka147

    As this thread is two years old it would be best to ask Ruth this question either on a newer thread or direct to Ovacome... If you click on Ovacome top righthand side you could post a question directly or you could ring the ovacome helpline tel 0845 3710554 they are only open office hours.

    Best wishes love x G x

  • Hi Fats

    I had avastin as part of the ICON 7 trial. I was supposed to have 16 cycles but stopped at 10 due to side effects, which were neurological (dizziness, etc) but I had an mri and everything was ok. my onc said that there was no evidence to say that more than 6 cycles would do more- in fact she said the trial should have only given 6 in her opinion. I have had no lasting problems, and my recurrence came back after nearly 3 years as just 1 spot on my liver that they have cut out.

    Go for it- we need all of the treatment we can with this b***** disease.

    good luck, and let us know how it goes.

    sue

    xx

  • Sue,

    I am sorry to say that I lost Sheila last year.

    Perhaps I shouldn't have kept the account active but I do occasionally log on to see developments. Also removing this, and other, accounts was a step I found too hard. However maybe the time has come to remove Sheila's accounts.

    Sheila decided not to take the offered avistan, she was concerned about bowel perforation and she already had some neuropathy. I try not to do "what if".

    I am so pleased with your result, and thank you for taking the time to reply. I do wish you and all ladies with this awful disease all the very best. This cancer is so unfair.

    Calvyn

  • Dear Calvyn,

    Please don't feel the need to apologise for still being on our site,

    You are replying to Sue but she posted this comment two years ago when Sheila was still with us.

    The confusion here is that the person above this comment ka147 has recently commented to the support nurse Ruth Payne and because this is your post ( or Sheila's (Fats) you would get notification on any comment made, this has been a problem on this site for a while and the older members are trying to get this sorted, we have no wish for you to leave and we too take comfort from you still being with us... what we would like is for them to stop new people commenting on older posts (for obvious reasons)

    So in other words after a certain time lapse we could still read the posts but not comment.

    Please could I ask you not to delete your membership ? as your reply here will help us to get them to understand the situation.

    I am so pleased that you have took the trouble to reply and with your permission I would like to highlight this to the moderators.

    If you get some comfort out of staying please stay as this works two ways.

    I would also like to find out how you are doing, I know things can't be easy for you, I remember writing a tribute for Sheila which is still posted (under bereavements)

    I think of the friends we have lost and their loved ones a lot.. sending you my best wishes and I hope you understand where I am coming from.. You will never believe how helpful the comment you have made today is to us ...thank you.

    Best wishes x G x

  • I am sorry if I have caused any confusion or sadness because of my question about Avastin but I am deperate to understand if the pain and numbness on the right side of my body is caused by this drug.

    Best Wishes

    Kathy

  • Dear Kathy,

    You can ask Ruth a question on this link :-

    healthunlocked.com/ovacome/...

  • Kathy,

    You have nothing to apologise for.

    I totally understand how scary everything is, I expect you are on a cocktail of other drugs to counteract the side effect of this drug and another to counteract that and so on... it as all so worrying.

    Wishing you well

    Calvyn

You may also like...